Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 43, NWS Albuquerque, NM

October 10, 2008

NWS Albuquerque, NM issued this wind advisory at Oct 10, 2008, 4:39 AM MDT. It took effect at Oct 10, 2008, 10:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2008, 4:39 AM MDT (10:39 UTC)
In effect from
Oct 10, 2008, 10:00 AM MDT
Expired
Oct 10, 2008, 6:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 101039
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 AM MDT FRI OCT 10 2008

...APPROACHING STRONG UPPER LEVEL LOW TO GENERATE STRONG WINDS...

.AN INTENSIFYING LOW PRESSURE TROUGH ALOFT TO THE WEST OF NEW
MEXICO WILL INCREASE WIND SPEEDS BOTH ALOFT AND THEN EVENTUALLY AT
THE SURFACE TODAY INTO THE WEEKEND. THE STRONGEST WINDS TODAY WILL
DEVELOP FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS EAST TO THE
TEXAS LINE AS WELL AS WEST OF THE CONTINENTAL DIVIDE. ON SATURDAY 
EXPECT THE STRONGEST WINDS ACROSS ROUGHLY THE WEST THIRD OF THE
STATE. 

NMZ008-014-101800-
/O.NEW.KABQ.WI.Y.0043.081010T1600Z-081011T0000Z/
/O.NEW.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
439 AM MDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED...WHICH IS
IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH TO
DEVELOP LATE THIS MORNING ACROSS THE WEST CENTRAL AND SOUTHWEST
MOUNTAINS. STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS
BEFORE GRADUALLY DIMINISHING AFTER SUNSET. BREEZY CONDITIONS WILL
PERSIST AT MOUNTAIN RIDGETOPS THROUGH THE OVERNIGHT HOURS. EVEN
STRONGER WINDS ARE LIKELY SATURDAY AFTERNOON...WHERE SOUTH WINDS
OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE...ESPECIALLY
ALONG THE INTERSTATE 40 CORRIDOR.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ004>007-101800-
/O.NEW.KABQ.WI.Y.0043.081010T1600Z-081011T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON
439 AM MDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH TO
DEVELOP LATE THIS MORNING OVER THE NORTHEAST CORNER OF NEW MEXICO.
THE STRONGEST WIND SPEEDS ARE EXPECTED FROM THE EASTERN SLOPES OF
THE SANGRE DE CRISTO MOUNTAINS...INCLUDING ANGEL FIRE...TO EASTERN
UNION COUNTY. THESE WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS
BEFORE GRADUALLY DIMINISHING AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA...ESPECIALLY ALONG INTERSTATE 25 BETWEEN RATON AND
LAS VEGAS. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ001-101800-
/O.NEW.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
439 AM MDT FRI OCT 10 2008

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY LATE SATURDAY MORNING THROUGH THE EARLY EVENING HOURS.
THE STRONGEST WINDS WILL DEVELOP EAST THE CHUSKA MOUNTAINS...WHICH
INCLUDES PORTIONS OF THE HIGHWAY 491 CORRIDOR.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

MAF/DPORTER
3 follow-up statements
000 
WWUS75 KABQ 101758
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1158 AM MDT FRI OCT 10 2008

...STRONG WINDS LIKELY THROUGH SATURDAY ACROSS PORTIONS OF THE AREA...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL INCREASE
WIND SPEEDS OVER NEW MEXICO INTO THE WEEKEND. THE STRONGEST WINDS THIS
AFTERNOON WILL DEVELOP FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS
EAST TO THE TEXAS LINE...AS WELL AS WEST OF THE CONTINENTAL DIVIDE.
ON SATURDAY EXPECT THE STRONGEST WINDS ACROSS ROUGHLY THE WESTERN THIRD
OF THE STATE.

NMZ008-014-102200-
/O.CON.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
1158 AM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
INTO LATE THIS AFTERNOON ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS.
STRONG WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. BREEZY CONDITIONS
WILL PERSIST AT MOUNTAIN RIDGETOPS THROUGH THE OVERNIGHT HOURS. EVEN
STRONGER WINDS ARE LIKELY SATURDAY AFTERNOON...WHERE SOUTH WINDS OF
35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE...ESPECIALLY ALONG
THE INTERSTATE 40 CORRIDOR OVER WESTERN NEW MEXICO.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ004>007-102200-
/O.CON.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON
1158 AM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
OVER THE NORTHEAST CORNER OF NEW MEXICO INTO LATE THIS AFTERNOON. THE
STRONGEST WIND SPEEDS ARE EXPECTED FROM THE EASTERN SLOPES OF THE SANGRE
DE CRISTO MOUNTAINS...INCLUDING ANGEL FIRE...TO EASTERN UNION COUNTY.
THESE WINDS WILL GRADUALLY DIMINISH AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA...ESPECIALLY ALONG INTERSTATE 25 BETWEEN RATON AND
LAS VEGAS. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ001-102200-
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
1158 AM MDT FRI OCT 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY LATE SATURDAY MORNING THROUGH THE EARLY EVENING HOURS.
THE STRONGEST WINDS WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...
WHICH INCLUDES PORTIONS OF THE HIGHWAY 491 CORRIDOR.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

GUYER
000 
WWUS75 KABQ 102141
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT FRI OCT 10 2008

...STRONG WINDS LIKELY THROUGH SATURDAY ACROSS PORTIONS OF THE
AREA...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL
INCREASE WIND SPEEDS OVER NEW MEXICO INTO THE WEEKEND. STRONG 
WINDS LATE THIS AFTERNOON ALONG AND EAST OF THE SANGRE DE CRISTOS
AND WEST OF THE CONTINENTAL DIVIDE WILL GRADUALLY DIMINISH AFTER
SUNSET. ON SATURDAY EXPECT VERY WINDY CONDITIONS ACROSS ROUGHLY
THE WESTERN THIRD OF THE STATE...WITH WINDY CONDITIONS FARTHER 
EAST INTO THE CENTRAL VALLEYS AND NORTHEAST PLAINS.

NMZ004>007-110500-
/O.NEW.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
/O.CON.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON
341 PM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE OVER THE NORTHEAST CORNER OF NEW MEXICO INTO LATE THIS
AFTERNOON. THE STRONGEST WIND SPEEDS ARE EXPECTED FROM THE
EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...INCLUDING
ANGEL FIRE...TO EASTERN UNION COUNTY. THESE WINDS WILL GRADUALLY
DIMINISH AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA...ESPECIALLY ALONG INTERSTATE 25 BETWEEN RATON AND
LAS VEGAS. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ002-003-009>012-015>017-026-110500-
/O.NEW.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...SOCORRO...CARRIZOZO...RUIDOSO
341 PM MDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
DEVELOP SATURDAY MORNING AND CONTINUE THROUGH EARLY SATURDAY
EVENING. THE STRONGEST WINDS SPEEDS ARE EXPECTED FROM THE 
EASTERN SLOPES OF THE SANDIA AND MANZANO MOUNTAINS EASTWARD 
ACROSS THE CENTRAL HIGH PLAINS AND NORTHEAST HIGHLANDS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ008-014-110500-
/O.CON.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
341 PM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE INTO LATE THIS AFTERNOON ACROSS THE WEST CENTRAL AND
SOUTHWEST MOUNTAINS. STRONG WINDS WILL GRADUALLY DIMINISH AFTER
SUNSET. BREEZY CONDITIONS WILL PERSIST AT MOUNTAIN RIDGETOPS
THROUGH THE OVERNIGHT HOURS. 

EVEN STRONGER WINDS ARE LIKELY SATURDAY AFTERNOON...WHERE SOUTH
WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE...
ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR OVER WESTERN NEW
MEXICO.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ001-110500-
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
341 PM MDT FRI OCT 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY LATE SATURDAY MORNING THROUGH THE EARLY EVENING HOURS.
THE STRONGEST WINDS WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...
WHICH INCLUDES PORTIONS OF THE HIGHWAY 491 CORRIDOR.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

GUYER
000 
WWUS75 KABQ 110019
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT FRI OCT 10 2008

...STRONG WINDS LIKELY SATURDAY ACROSS PORTIONS OF THE AREA...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL
INCREASE WIND SPEEDS OVER NEW MEXICO THIS WEEKEND. ON SATURDAY
EXPECT VERY WINDY CONDITIONS ACROSS ROUGHLY THE WESTERN THIRD OF
THE STATE...WITH WINDY CONDITIONS FARTHER EAST INTO THE CENTRAL
VALLEYS...CENTRAL MOUNTAINS AND NORTHEAST PLAINS.

NMZ004>007-111000-
/O.EXP.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
/O.CON.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON
619 PM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY.
THE WIND ADVISORY FOR LATE THIS AFTERNOON HAS EXPIRED. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
RETURN TO THE SANGRE DE CRISTO MOUNTAINS AND NORTHEAST NEW MEXICO
BY MID OR LATE MORNING SATURDAY. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ008-014-111000-
/O.EXP.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
619 PM MDT FRI OCT 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE FORECAST
FOR SATURDAY...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR OVER
WESTERN NEW MEXICO.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ002-003-009>012-015>017-026-111000-
/O.CON.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...SOCORRO...CARRIZOZO...RUIDOSO
619 PM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
DEVELOP SATURDAY MORNING AND CONTINUE THROUGH EARLY SATURDAY
EVENING. THE STRONGEST WINDS SPEEDS ARE EXPECTED FROM THE EASTERN
SLOPES OF THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE
CENTRAL HIGH PLAINS AND NORTHEAST HIGHLANDS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ001-111000-
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
619 PM MDT FRI OCT 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY LATE SATURDAY MORNING THROUGH THE EARLY EVENING HOURS.
THE STRONGEST WINDS WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...
WHICH INCLUDES PORTIONS OF THE HIGHWAY 491 CORRIDOR.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 10, 3:21 AM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 10, 3:21 AM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MDT FRI OCT 10 2008

.DISCUSSION...
A LOT GOING ON THE NEXT SEVERAL DAYS...BUT ONLY TIME TO DISCUSS
THE MORE SIGNIFICANT HIGHLIGHTS. FIRST OFF UPPER TROUGH DIGGING IN
ACROSS THE WEST BUT VERY MOISTURE STARVED SO FAR. BUT SUBTROPICAL
MOISTURE PLUME S BAJA REGION STARTING TO BOW NORTHWARD IN RESPONSE
TO IN BOUND AND DEEPENING TROUGH. AT LEAST SOME LOW LEVEL
MOISTURE ALSO STARTING TO OOZE NORTHWARD AS DEWPOINTS S AZ AND NM
BEGINNING TO COME UP A FEW DEGREES. ADD TO THAT THE STRENGTHENING
DYNAMICS AND WIND FIELD WITH THIS DEVELOPING SYSTEM AND IT STILL
SEEMS PRETTY REASONABLE TO EXPECT THE MODELS DEPICTION OF PCPN
BREAKING OUT ACROSS NM NEXT 24 TO 48 HOURS. WINDS ARE THE NEAREST
SERIOUS CONCERN CRONOLOGICALLY AND INDICATIONS ARE THAT FOR TODAY
AREAS FM CONTINENTAL DIVIDE AND WESTWARD AS WELL AS E SLOPES
SANGRES ON EAST HAVE ENOUGH POTENTIAL TO SEE AT LEAST SCATTERED
LOW GRADE WIND ADVISORY LEVEL SPEEDS THAT WILL HOIST WIND
ADVISORIES FOR ZONES 4 THRU 8 AND 14 LATE AM AND AFTN TODAY.
RIDGETOPS AT LEAST TO REMAIN BREEZY OVERNIGHT THEN LOOKING AT
HOISTING A 9AM TO 9 PM HIGH WIND WATCH FOR SAT FOR ZONES
1...8...14 WITH THE ANTICIPATION THAT WIND ADVISORY WILL LIKELY BE
NEEDED FOR MOST OF CENTRAL AND NE NM IN CONJUNCTION WITH
UPDATING OF WATCH. STRONG ENOUGH WINDS AT 700 MB LEVEL WITH ENOUGH
MIXDOWN TO COMPLEMENT SFC GRADIENT TO BRING SPEEDS UP
SIGNIFICANTLY HIGHER THAN TODAY.

THUNDERSTORM INTENSITY MAY REACH SEVERE LIMITS SAT...ESPECIALLY
AFTN WITH DAMAGING WIND THE BIGGEST THREAT AND HAIL SECONDARY TO
THAT...ROUGHLY E OF A RATON TO SANTA ROSA TO DUNKEN LINE. SO KEPT
AND EXPANDED SLIGHTLY MAINLY NE THIRD THE STRONG STORM INTENSITY
ON WX GRIDS. MORE OR LESS UNIDIRECTIONAL WINDS THRU THE LAYER WILL
SUPPORT THE POTENTIAL FOR SOME STORM TRAINING SO LOCALIZED FLASH
FLOOD THREAT NOT OUT OF THE QUESTION...BUT BEFORE SERIOUSLY
CONSIDERING FLASH FLOOD HIGHLIGHTS WOULD WANT TO SEE EVEN STRONGER
EVIDENCE FOR NORBERT MOISTURE AND TRAINING POTENTIAL. SE THIRD TO
POSSIBLY HALF OF THE STATE MOST LIKELY TO SEE THE GREATEST
POTENTIAL FOR LOTS OF WATER. THUNDER ALSO WILL PRODUCE SOME GUSTY
WINDS AND PERHAPS EVEN SMALL HAIL FARTHER TO THE WEST LATER SAT AS
WELL.

DEPENDING ON HOW MANY DISTURBANCES LAG BEHIND IN THE TRAILING
WEAKNESS IN WAKE OF MAIN TROUGH EXIT...BY EARLY MON OR TUE WE
SHOULD BE SEEING THE MOST WIDESPREAD 32 DEGREE OR LOWER MINIMUMS
ACROSS THE N AND W SO FAR THIS FALL SEASON.
43

&&

.AVIATION...
ANTICIPATE VFR CONDITIONS ACROSS THE REGION THRU THE AFTERNOON HRS.
AS THE DAY PROGRESSES...EXPECT MID/HIGH CLOUDS TO THICKEN OVER THE
STATE WITH WINDS INCREASING. THE STRONGEST WINDS WILL OCCUR ALONG/
WEST OF THE CONTINENTAL DIVIDE AS WELL AS ALONG/EAST OF THE SANGRES.
SPEEDS IN THESE AREAS WILL GENERALLY RANGE FROM 23-30KTS WITH GUSTS
UP TO 38KTS. THROUGH 00Z...ISOLATED SHOWERS/STORMS ARE POSSIBLE IN
THE HIGHER TERRAIN. THEREAFTER...PCPN WILL BECOME MORE WIDESPREAD...
PARTICULAR IN CENTRAL/SRN NM. AS THIS ACTIVITY MIGRATES NORTHWARD...
CIGS WILL DROP AND APPROACH MVFR STATUS BY 12Z SAT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

&&

.FIRE WEATHER...
EXPECT SURFACE WINDS TO BE ON THE INCREASE TODAY ACROSS THE REGION
AS AN UPPER LEVEL LOW/TROUGH TRACK INTO THE GREAT BASIN REGION. THE
STRONGEST WINDS THIS AFTERNOON WILL DEVELOP ALONG/EAST OF THE SANGRE
DE CRISTO MOUNTAINS AS WELL AS ALONG/WEST OF THE CONTINENTAL DIVIDE.
AFTERNOON HUMIDITIES WILL RANGE FROM 15 TO 40 PERCENT...LOWEST OVER
THE FOUR CORNERS REGION. THE STRONG WINDS AND POOR HUMIDITIES COULD
ALLOW FOR AN HOUR OR TWO OF CRITICAL CONDITIONS NORTH OF THE CHUSKA
MOUNTAINS. A FEW STORMS CAPABLE OF PRODUCING GUSTY/ERRATIC WINDS ARE
POSSIBLE OVER THE HIGHER TERRAIN. SFC WINDS WILL RELAX IN THE LOWER
ELEVATIONS TONIGHT...THOUGH BREEZY CONDITIONS MAY LINGER AT RIDGETOP
LEVELS IN THE WRN/NRN MOUNTAINS.

MOISTURE AND A SERIES OF UPPER LEVEL SHORT WAVES WILL BE ABSORBED IN
S/SW FLOW ALOFT AND MIGRATE OVER CENTRAL/ERN NM ON SAT. SOME OF THE
REMNANTS OF HURRICANE NORBERT MAY ALSO IMPACT THE REGION. ANTICIPATE
WIDESPREAD PCPN TO BECOME MORE COMMON WITH WETTING RAINS LIKELY. IT
APPEARS SAT AFTERNOON WILL BE THE WINDIEST DAY...WHERE SPEEDS OF 30
TO 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY IN THE WRN HIGH TERRAIN
WHERE A 700-500MB MEAN LAYER JET EXCEEDS 70KTS. AN UPPER LEVEL DRY
SLOT WILL ENGULF THE STATE FROM WEST TO EAST SAT NIGHT INTO SUNDAY...
REDUCING THE PCPN THREAT. BEHIND THIS SYSTEM...READINGS ARE EXPECTED
TO CRATER WITH WIDESPREAD FREEZES LIKELY ACROSS WRN/NRN NM ON SUNDAY
AND MONDAY NIGHTS. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  78  51  67  41 /  10  10  30  10
GALLUP..........................  74  47  63  34 /   5  10  30  10
GRANTS..........................  76  46  69  35 /   5  10  40  20
GLENWOOD........................  80  52  69  42 /   5  30  50  10
CHAMA...........................  68  34  60  31 /  10  30  60  40
LOS ALAMOS......................  73  47  63  41 /   5  20  50  30
RED RIVER.......................  65  33  58  33 /  10  20  60  50
TAOS............................  70  43  63  40 /   5  20  60  40
SANTA FE........................  75  50  66  46 /   5  30  60  40
SANTA FE AIRPORT................  75  50  66  47 /   5  20  60  30
ESPANOLA........................  80  48  70  42 /   5  20  50  30
ALBUQUERQUE HEIGHTS.............  79  57  72  51 /   5  20  50  20
ALBUQUERQUE VALLEY..............  82  53  75  45 /   5  10  50  20
ALBUQUERQUE FOOTHILLS...........  79  54  71  45 /   5  20  50  20
ALBUQUERQUE WEST MESA...........  83  54  77  47 /   5  10  50  20
SOCORRO.........................  84  55  75  48 /   5  30  50  20
SANDIA PARK/CEDAR CREST.........  73  45  65  40 /  10  30  50  30
MORIARTY/ESTANCIA...............  78  49  69  43 /   5  20  50  30
CARRIZOZO.......................  84  54  74  47 /   5  30  50  20
RUIDOSO.........................  75  49  67  43 /  10  30  50  20
RATON...........................  80  47  68  45 /   5  10  60  40
LAS VEGAS.......................  76  50  65  46 /   5  20  60  40
ROY.............................  78  53  66  49 /   0  10  60  30
CLAYTON.........................  84  55  72  53 /   0  10  60  50
SANTA ROSA......................  86  56  75  50 /   0  20  50  30
TUCUMCARI.......................  88  60  75  58 /   0  10  60  40
FORT SUMNER.....................  87  58  74  55 /   0  10  60  30
CLOVIS..........................  86  58  74  57 /   0  10  60  50
PORTALES........................  89  57  79  56 /   0  10  60  50
ROSWELL.........................  89  61  79  58 /   0  10  60  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ004>008-014.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES...NMZ001-008-014.

&&

43/46
Hazardous weather outlook, Oct 9, 6:00 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU OCT 9 2008

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THROUGH THE WEEKEND...STRONG SOUTH AND SOUTHWEST WINDS ARE
LIKELY TO DEVELOP. SATURDAY SHOULD BRING THE MOST WIDESPREAD STRONG
WINDS...WITH THE POTENTIAL FOR SPEEDS REACHING 25 TO 35 MPH AND
GUSTS FROM 45 TO 50 MPH ACROSS MUCH OF NORTHERN AND CENTRAL NEW
MEXICO. ALSO THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS
OVER THE EASTERN PLAINS ON SATURDAY AFTERNOON AND EVENING.

THE CHANCE OF A HARD FREEZE EARLY MONDAY AND TUESDAY APPEARS TO BE
LESS THAN PREVIOUSLY INDICATED ON WEDNESDAY...BUT THERE IS STILL
SOME POTENTIAL THAT SOME NORTHERN LOCALITIES...ESPECIALLY MOUNTAIN
VALLEYS...WILL SEE A SIGNIFICANT FREEZE. BUT IT WILL NOT BE THE
FIRST FREEZE FOR SOME OF THE HIGH COUNTRY VALLEYS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST WEATHER STATEMENTS AND
FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY AFTERNOON.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:39 AM MDTHigh Wind WatchABQ24 hr
Oct 10, 3:41 PM MDTWind AdvisoryABQ29 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.